Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 7, NWS Sioux Falls, SD

March 23, 2009Charles Mix County, Gregory County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Mar 23, 2009, 3:34 PM CDT for Charles Mix County, Gregory County, South Dakota. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2009, 3:34 PM CDT (20:34 UTC)
Expired
Mar 23, 2009, 4:15 PM CDT
In force
41 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Charles Mix County, SD, Gregory County, SD

The radar

The Sioux Falls radar (KFSD), 188 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 4:00 PM CDTHAIL 0.754 Ese Fairfax, SD50 MPH WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 12:16 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2009-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2009-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 232034
SVRFSD
SDC023-053-232115-
/O.NEW.KFSD.SV.W.0007.090323T2034Z-090323T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
334 PM CDT MON MAR 23 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA
  EASTERN GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA

* UNTIL 415 PM CDT

* AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR BONESTEEL...OR 18 MILES
  NORTHWEST OF SPENCER...AND WAS MOVING NORTH AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLATTE AROUND 405 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

&&

LAT...LON 4350 9924 4350 9883 4300 9870 4299 9908
TIME...MOT...LOC 2033Z 175DEG 37KT 4307 9896

$$

CHAPMAN
2 follow-up statements
000 
WWUS53 KFSD 232049
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
349 PM CDT MON MAR 23 2009

SDC023-053-232115-
/O.CON.KFSD.SV.W.0007.000000T0000Z-090323T2115Z/
GREGORY SD-CHARLES MIX SD-
349 PM CDT MON MAR 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WESTERN CHARLES MIX AND EASTERN GREGORY COUNTIES...

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF
BONESTEEL...OR 22 MILES WEST OF LAKE ANDES...MOVING NORTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL GREGORY COUNTY NORTH OF BONESTEEL THROUGH 400 PM CDT
  RURAL WESTERN CHARLES MIX COUNTY WEST OF GEDDES THROUGH 415 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHEASTERN SOUTH DAKOTA.

&&

LAT...LON 4350 9924 4350 9883 4300 9870 4299 9908
TIME...MOT...LOC 2049Z 168DEG 27KT 4318 9898

$$

CHAPMAN
000 
WWUS53 KFSD 232116
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
416 PM CDT MON MAR 23 2009

SDC023-053-232124-
/O.EXP.KFSD.SV.W.0007.000000T0000Z-090323T2115Z/
GREGORY SD-CHARLES MIX SD-
416 PM CDT MON MAR 23 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHARLES MIX AND
EASTERN GREGORY COUNTIES EXPIRES AT 415 PM CDT...

THE STORM WHICH PROMPTED THE WARNING NORTH OF BONESTEEL HAS WEAKENED 
AND NO LONGER APPEARED TO BE SEVERE...HOWEVER GUSTY WINDS ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.  ANOTHER THUNDERSTORM WAS LOCATED 
BETWEEN LAKE ANDES...PICKSTOWN AND GEDDES...AND HAD THE POTENTIAL FOR
WINDS IN EXCESS OF 60 MPH AND HAIL TO NICKEL SIZE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.

LAT...LON 4350 9924 4350 9883 4300 9870 4299 9908
TIME...MOT...LOC 2114Z 168DEG 27KT 4336 9903

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 10:05 AM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Mar 23, 10:05 AM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1005 AM CDT MON MAR 23 2009

.DISCUSSION...
ACTIVE DAY WEATHER WISE AND A NUMBER OF WEATHER CONCERNS TO GO ALONG
WITH IT. OVERALL...PREVIOUS FORECAST LOOKS TO BE IN GOOD SHAPE
THROUGH THE SHORT TERM. UPDATED FORECAST FORTHCOMING BUT ONLY MINOR
CHANGES. MOST OF THIS MORNINGS THUNDERSTORMS OVER THE ERN CWA HAVE
PUSHED NE INTO CNTRL MN. THIS TREND TO CONTINUE THROUGH THIS
MORNING. SEPARATE AREA OF OVERRUNNING SHOWERS INTO CNTRL SD SHOULD
CONTINUE TO REDEVELOP OVER THAT AREA WHILE SLOWLY RETROGRADING WWRD
INTO THE AFTERNOON.

MAIN THUNDERSTORM CONCERN IS FOR LATE AFTERNOON AND EARLY EVENING AS
SFC WARM FRONT MOVES INTO THE MO RIVER VALLEY. SHOULD SEE
SHOWERS/THUNDERSTORMS DEVELOP OVER CNTRL NE THIS AFTERNOON...AND
THEN LIFT NEWRD INTO THE MO VALLEY AS MID/UPPER LEVELS RAPIDLY COOL.
COOLING IN THE MID LEVEL WILL PRODUCE MU CAPES AROUND 1000 J/KG
RANGE ALONG THE MO RIVER FROM LAKE ANDES TO YANKTON TO NEAR SIOUX
CITY...PROVIDED STRATUS DOES NOT INHIBIT SFC HEATING TOO MUCH. THIS
AREA WILL ALSO BE THE FOCUS OF THE HIGHEST LOW LEVEL SHEAR...WHICH
WILL BE ALONG THE SFC WARM FRONT. 0-2 KM VGP VALUES IN THE .02-.04
RANGE...WHICH IS SUPPORTIVE OF TORNADO DEVELOPMENT. RELATIVELY LOW
DEW POINTS DEPRESSIONS AND LCL LESS THAN 2000 FT AGL ALSO SUPPORT
TORNADO DEVELOPMENT. BIG QUESTION BECOMES STRENGTH OF THE UPDRAFTS
AND IF STORMS WILL BE DISCREET AS THEY MOVE INTO THE MO VALLEY. ANY
DISCREET LOW TOPPED SUPERCELLS WILL AT LEAST PRODUCE THE POTENTIAL
FOR ISOLATED TORNADOES...OF COURSE IF THE STORMS LINE OUT THE
TORNADO THREAT WILL BE NEARLY NONEXISTENT. THE HIGHER RISK OF SEVERE
WEATHER EXISTS WITH HAIL AND WIND POTENTIAL...MAINLY SOUTH OF
INTERSTATE 90. NOT THE PERFECT SEVERE SHEAR PROFILE AS UPPER LEVELS
ARE A BIT WEAK AND PROFILE ACTUALLY BACKS IN THE MID LEVELS...BUT
STILL NICKLE TO QUARTER HAIL SEEM POSSIBLE PROVIDED ENOUGH CAPE.

WILL KEEP THE WIND ADVISORY GOING FOR NOW BUT NOTHING MEETING
CRITERIA AT THIS TIME. SHOULD SEE SLIGHTLY STRONGER WINDS THIS
AFTERNOON IN THE ADVISED AREA AS BETTER MIXING KICKS IN...BUT EVEN
THESE WINDS LOOK MARGINAL FOR ADVISORY...SO MAY EVENTUALLY NEED TO
CANCEL.

ALSO HAVE TO WATCH THE POTENTIAL FOR FLASH FLOODING MAINLY SOUTH OF
I-90. FLASH FLOOD GUIDANCE AROUND 1 INCH PER HR AND 1.5 INCHES PER 3
HRS ALONG THE MO VALLEY WITH SLIGHTLY HIGHER VALUES ALONG
1-90...ALTHOUGH FLASH FLOOD GUIDANCE MAY BE A BIT ON THE LOW SIDE.
DO  NOT EXPECT WIDESPREAD FLASH FLOODING SO NO FLASH FLOOD WATCH TO
BE ISSUED AT THIS TIME. STILL FLASH FLOODING IS POSSIBLE OVER THESE
LARGELY SATURATED AREAS SHOULD THUNDERSTORMS REMAIN OVER ANY AREA
FOR A PROLONGED PERIOD OF TIME.

UPDATE...97

&&

.AVIATION...
DEEPENING LOW PRESSURE OVER NEBRASKA WILL KEEP STRONG SOUTHEAST
WINDS IN PLACE THROUGH THE DAY WITH SUSTAINED WINDS AROUND 25 MPH
AND GUSTS AROUND 35 MPH...ESPECIALLY FOR FSD AND SUX. MAINLY MVFR
CEILINGS ARE EXPECTED...ALTHOUGH SOME IFR CEILINGS WILL BE LIKELY
THROUGH THE AFTERNOON. THUNDERSTORMS TO DEVELOP ACROSS CNTRL NE THIS
AFTERNOON MOVING INTO THE MO VALLEY BY LATE THIS AFTERNOON  AND THEN
SPREADING NWRD TOWARD I90 THIS EVENING.

97
&&

.PREV DISCUSSION...
ACTIVE FORECAST FOR NEXT FEW DAYS AS STRONG CYCLONE IMPACTS THE
AREA. CURRENTLY...THUNDERSTORMS DEVELOPING IN WARM SECTOR.  NOT MUCH
OF A CHANGE IN NELIGH PROFILER OVER THE PAST SEVERAL
HOURS...SUGGESTING THUNDERSTORMS ARE PRIMARILY THERMODYNAMICALLY
DRIVEN.  HEIGHT OF 50 DBZ CORE HAS APPROACHED 23-24K FEET AGL IN
SOME OF STRONGER STORMS...BUT HAS NOT BEEN ABLE TO SURGE ANY HIGHER
TO LEND CONFIDENCE IN ISSUING A WARNING.

FAIRLY DYNAMIC SET UP TODAY WITH DEEPENING SURFACE LOW OVER WESTERN
NEBRASKA. GRADIENT FAIRLY TIGHT LENDING TO STRONG SOUTHEAST FLOW
ACROSS AREA. CLOUD COVER QUITE TRICKY TODAY...BUT AS LOW LEVEL
MOISTURE INCREASES EXPECT STRATUS DECK TO EXPAND AND SHROUD CWA.
WINDS OVERNIGHT HAVE DROPPED OFF SLIGHTLY...BUT STILL CLOSE TO WIND
ADVISORY CRITERIA ACROSS SOUTHWEST MINNESOTA ESPECIALLY WITH
DOWNDRAFTS FROM RESIDUAL SHOWERS ENHANCING MIXING SOME. BUFKIT
MOMENTUM TRANSFER ONLY A FEW KNOTS SHY OF WIND ADVISORY CRITERIA
ACROSS PORTIONS OF NORTHWEST IOWA...AND ELECTED TO ISSUE A SMALL
ADVISORY THROUGHOUT THE DAY TODAY.  AM MOST CONCERNED ABOUT WINDS
DOWN NEAR THE KSUX AREA THIS AFTERNOON AS MODELS PORTEND DRY SLOT
SURGING NORTHWARD POTENTIALLY WORKING INTO SOUTHERN EDGE OF FORECAST
AREA. IF THIS OCCURS...ENHANCED MIXING WILL LIKELY LEAD TO LOW END
WIND ADVISORY CONDITIONS. DRY SLOT APPEARS TO WORK TOWARDS THE KYKN
AREA LATE THIS AFTERNOON.  MU CAPE VALUES RISE TO AROUND 500
J/KG...AND EXPECT CONVECTIVE INITIATION TO BE NEAR HIGHWAY 81 ACROSS
NEBRASKA BUT POTENTIALLY AS FAR NORTH AS YANKTON. EXPECT REMNANTS OF
STORMS TO WORK INTO EASTERN PORTIONS OF FORECAST AREA TONIGHT. GIVEN
SHEAR PROFILES SUGGESTING STRONG SPEED SHEAR AND MODEST DIRECTIONAL
SHEAR...AGREE WITH SPC THE PRIMARY SEVERE THREAT WILL BE HAIL AND
WIND THOUGH AN ISOLATED TORNADO EARLY IN THE STORMS LIFE CYCLE CAN
NOT BE RULED OUT. COULD ALSO SEE SOME ELEVATED STORMS DEVELOP ACROSS
PORTIONS OF SOUTHWEST MINNESOTA THIS EVENING AS SWATH OF INSTABILITY
LIFTS TO THE NORTHEAST.

COLD FRONT CRASHES INTO WESTERN PORTIONS OF FORECAST AREA THIS
EVENING AND SWEEPS ACROSS THE AREA OVERNIGHT. TROWAL SETS MAINLY
ALONG AND WEST OF THE JAMES RIVER VALLEY TONIGHT AND AS ATMOSPHERE
COOLS COULD SEE PRECIPITATION MIX WITH AND CHANGE OVER TO SNOW
OVERNIGHT. BEST CHANCES FOR ACCUMULATION APPEAR TO BE FROM K9V9 DOWN
INTO GREGORY COUNTY. PRECIPITATION WILL LIKELY MIX WITH AND
POTENTIALLY CHANGE BACK OVER TO RAIN ON TUESDAY BEFORE THE WRAP
AROUND PRECIP LIFTS OFF TO THE NORTHEAST. WITH ACCUMULATION OF
AROUND ONE INCH OF SNOW NEAR THE K9V9 AREA...OPTED NOT TO ISSUE A
WINTER WEATHER ADVISORY.

PRECIPITATION LIFTS TO THE NNE TUESDAY NIGHT CREATING THE POTENTIAL
FOR A DUSTING OF SNOW ACROSS THE NORTHERN EDGE OF CWA.  WINDS WILL
FINALLY BEGIN TO SETTLE DOWN ON WEDNESDAY AS SYSTEM LIFTS INTO THE
GREAT LAKES REGION.  DID NOT ALTER FORECAST BEYOND WEDNESDAY DUE TO
ACTIVE WEATHER IN THE SHORT TERM.

WILL HAVE TO KEEP AN EYE ON THE NEXT SYSTEM WHICH BEGINS TO DIVE
INTO THE INTERMOUNTAIN WEST ON WEDNESDAY AND MOVES INTO THE NORTHERN
PLAINS LATE THIS WEEK INTO THE WEEKEND.  THIS SYSTEM COULD BRING THE
POTENTIAL FOR ANOTHER SIGNIFICANT SNOW EVENT ACROSS THE NORTHERN
PLAINS ON SATURDAY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
IAZ002-003-013-014-     020>022-031-032.

MN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ081-090.

NE...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ013-014.

SD...NONE.
&&

BT/08
Hazardous weather outlook, Mar 23, 11:15 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1115 AM CDT MON MAR 23 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-241200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1115 AM CDT MON MAR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON AND
EARLY THIS EVENING FOR AREAS SOUTH OF I 90 IN SOUTHEAST SOUTH
DAKOTA....EXTREME NORTHEAST NEBRASKA...AND MUCH OF NORTHWEST IOWA.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL NEBRASKA THIS
AFTERNOON...MOVING INTO THE MISSOURI VALLEY BY LATE THIS AFTERNOON.
SHOULD STORMS DEVELOP...THEY MAY PRODUCE HAIL UP TO ONE INCH AND 60
MPH WINDS. THERE IS ALSO THE POTENTIAL FOR ISOLATED TORNADOES WITH
THESE STORMS.

FLOODING...
RAINFALL ACROSS THE AREA SUNDAY NIGHT COMBINED WITH EXPECTED
RAINFALL THROUGH TUESDAY WILL LEAD TO MINOR FLOODING ACROSS MANY OF
THE AREA RIVERS.  MINOR FLOODING WILL AFFECT MUCH OF THE BIG SIOUX
RIVER BASIN FROM BRUCE DOWN TO NEAR AKRON. ADDITIONAL MINOR FLOODING
IS ALSO EXPECTED ACROSS THE JAMES RIVER BASIN FROM HURON TO
MITCHELL...AND ALONG THE LITTLE SIOUX NEAR SPENCER.

WINTER WEATHER...
RAIN MAY MIX WITH AND CHANGE OVER TO SNOW NEAR IN CENTRAL SOUTH
DAKOTA AFFECTING PORTIONS OF BRULE AND GREGORY COUNTIES.
SNOWFALL IS EXPECTED TO REMAIN AROUND ONE INCH OR LESS.

WIND...
SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE
POSSIBLE OVER MUCH OF NORTHWEST IOWA AND PORTIONS OF SOUTHWEST
MINNESOTA LATE THIS AFTERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTRY MIX OF RAIN AND SNOW COULD CHANGE TO A PERIOD OF
ACCUMULATING WET SNOW FROM THURSDAY INTO SATURDAY ACROSS PARTS OF
SOUTHEAST SOUTH DAKOTA...TO SOUTHWEST MINNESOTA AND NORTHWEST
IOWA. THE TRACK OF THIS SYSTEM REMAINS UNCERTAIN AT THIS
TIME...HOWEVER...THIS SYSTEM CARRIES THE POTENTIAL OF CREATING A
SIGNIFICANT AMOUNT OF SNOW ACROSS PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM TODAY.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

97

In the hours before

Local storm report, Mar 23, 1:43 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
143 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             2 NE CLAYTON            43.46N 97.63W
03/22/2009  E0.75 INCH       HUTCHINSON         SD   PUBLIC

&&

JCHAPMAN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 7:12 PM CDTSevere Thunderstorm WarningFSDHanson, Hutchinson, McCook33 min
Mar 22, 8:41 PM CDTFlash Flood WarningFSDBrookings, Kingsbury, Lake, Miner3 hr
Mar 23, 11:11 AM CDTRiver Flood WarningFSDHutchinson, Yankton83 days
Mar 23, 4:08 PM CDTTornado WarningFSDBon Homme37 min
Mar 23, 4:12 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Douglas, Gregory38 min
Mar 23, 4:34 PM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Douglas, Hutchinson26 min
Mar 23, 4:53 PM CDTSevere Thunderstorm WarningFSDClay, Union52 min
Mar 23, 4:57 PM CDTFlash Flood WarningFSDUnion2 hr
Mar 23, 4:59 PM CDTSevere Thunderstorm WarningFSDClay, Turner, Yankton31 min
Mar 23, 5:03 PM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Hutchinson, McCook27 min
Mar 23, 5:33 PM CDTSevere Thunderstorm WarningFSDHutchinson, McCook, Turner, Yankton42 min
Mar 23, 5:36 PM CDTSevere Thunderstorm WarningFSDClay, Union24 min
Mar 23, 5:44 PM CDTSevere Thunderstorm WarningFSDUnion31 min
Mar 23, 5:59 PM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Turner, Union46 min
Mar 23, 6:09 PM CDTFlash Flood WarningFSDLincoln, Minnehaha, Turner111 min
Mar 23, 6:17 PM CDTSevere Thunderstorm WarningFSDLincoln, Union43 min
Mar 23, 6:33 PM CDTSevere Thunderstorm WarningFSDLincoln, Minnehaha27 min
Mar 23, 6:44 PM CDTSevere Thunderstorm WarningFSDLincoln, Minnehaha46 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.